Alert archive / California / Wind Advisories in 2012

Wind Advisory 23, NWS Hanford, CA

May 21, 2012

NWS Hanford, CA issued this wind advisory at May 21, 2012, 3:52 PM PDT. It took effect at May 22, 2012, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 21, 2012, 3:52 PM PDT (22:52 UTC)
In effect from
May 22, 2012, 11:00 AM PDT
Expired
May 22, 2012, 3:55 AM PDT
In force
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WWUS76 KHNX 212252
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
352 PM PDT MON MAY 21 2012


CAZ095-099-220700-
/O.NEW.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
352 PM PDT MON MAY 21 2012

...WIND ADVISORY IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 55
  MPH. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES.

* TIMING: WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE
  THROUGH THE OVERNIGHT HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...LAKE ISABELLA

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL
  AS TRAVELERS ON AREA HIGHWAYS INCLUDING 58...14 AND U.S. 395
  SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JEB

WEATHER.GOV/HANFORD
2 follow-up statements
911 
WWUS76 KHNX 220640
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1140 PM PDT MON MAY 21 2012

CAZ095-099-221500-
/O.CON.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
1140 PM PDT MON MAY 21 2012

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TUESDAY TO 5 AM PDT
WEDNESDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 35 MPH WITH GUSTS AS HIGH AS 
  55 MPH. STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES. 

* TIMING: WINDS WILL INCREASE TUESDAY MORNING AND CONTINUE 
  THROUGH THE OVERNIGHT HOURS.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA. 

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS WELL
  AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 14 AND
  U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
332 
WWUS76 KHNX 221055
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
355 AM PDT TUE MAY 22 2012

CAZ095-099-221900-
/O.UPG.KHNX.WI.Y.0023.120522T1800Z-120523T1200Z/
/O.NEW.KHNX.HW.W.0005.120522T1800Z-120524T1300Z/
KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT-
355 AM PDT TUE MAY 22 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 AM PDT
THURSDAY FOR THE KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN
COUNTY DESERT. THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THE
KERN COUNTY MOUNTAINS AND THE SOUTHEASTERN KERN COUNTY DESERT. 

* WINDS: NORTHWEST TO WEST 25 TO 40 MPH WITH GUSTS AS HIGH AS 75
  MPH. THE STRONGEST WINDS WILL BE BELOW DESERT FACING PASSES.

* TIMING: WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH
  THE OVERNIGHT HOURS. WINDS WILL SUBSIDE LATE TONIGHT...BUT WILL
  INCREASE AGAIN DURING THE DAY WEDNESDAY AND CONTINUE THROUGH
  WEDNESDAY EVENING BEFORE SUBSIDING TOWARD DAYBREAK. WINDS LIKELY
  WILL INCREASE THURSDAY AFTERNOON AND EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...TEHACHAPI...KERNVILLE AND LAKE ISABELLA.

* IMPACTS: PERSONS LIVING IN THE ABOVE MENTIONED LOCATIONS AS
  WELL AS TRAVELERS ON AREA ROADS...INCLUDING HIGHWAYS 58 AND 
  14 AND U.S. 395...SHOULD BE PREPARED FOR STRONG AND GUSTY 
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
30 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. WIND GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY
DAMAGE.

&&

$$

SANGER

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 21, 3:22 PM PDT, 30 minutes earlier.

Area forecast discussion, May 21, 3:22 PM PDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
322 PM PDT MON MAY 21 2012

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PASSING TO THE NORTH WILL DRAG A DRY COLD
FRONT THROUGH THE REGION TONIGHT...BRINGING BREEZY AND COOLER
CONDITIONS. A COOL DOWN OF TEMPERATURES IS EXPECTED THROUGH THE
WEEK AS YET ANOTHER TROUGH AND ASSOCIATED FRONT MOVES THROUGH BY
FRIDAY. THERE IS A SLIGHT CHANCE OF A FEW MOUNTAIN SHOWERS BY THE
WEEKEND WITH A WARM UP BY MEMORIAL DAY.

&&

.DISCUSSION...
THE INCOMING FRONTAL SYSTEM IS PROVIDING COOLING BREEZES ACROSS THE
NORTHERN FRINGES OF OUR AREA WHERE TEMPERATURES ARE CURRENTLY RUNNING
DOWN AROUND 4-8 DEGREES FROM 24 HRS AGO. OUR DESERT LOCATIONS ARE
HOWEVER GENERALLY A FEW DEGREES WARMER THAN YESTERDAY AND OTHER
AREAS ARE NEAR READINGS FROM THIS TIME YESTERDAY. ALL LOCATIONS
WILL BEGIN TO EXPERIENCE THE COOLING TREND AS THE LOW PRESSURE
TROUGH PUSHES INLAND. WINDS WILL CONTINUE TO INCREASE WITH THE
PASSING SYSTEM AND BY TUESDAY MORNING WE CAN EXPECT TO SEE GUSTS
OVER 45 MPH THROUGH AND BELOW MOUNTAIN PASSES IN KERN COUNTY. A
WIND ADVISORY WILL BE IN EFFECT THERE FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING.

THE BREEZY AND STEADILY COOLING CONDITIONS ARE PROGGED TO
CONTINUE THROUGH THE END OF THE WEEK AS ADDITIONAL SHORTWAVE
IMPULSES TRACK INTO THE WEST COAST...DIGGING THE TROUGH SOUTHWARD
AND DEVELOPING A LOW NEAR THE SOUTHERN SIERRA BY FRIDAY.
TEMPERATURES BY FRIDAY ARE EXPECTED TO BE AROUND 9-18 DEGREES
BELOW CLIMO. ASSOCIATED MOISTURE AND INSTABILITY WITH THE
DEVELOPING TROUGH WILL BE SUFFICIENT FOR A CHANCE OF CONVECTION
OVER THE SIERRA FRIDAY AND LINGERING INTO SATURDAY WHEN THE TROUGH
BEGINS TO LIFT OUT.

EXPECT DRY AND GRADUALLY WARMING CONDITIONS BEHIND THE DEPARTING
SYSTEM FOR THE REMAINDER OF THE MEMORIAL DAY WEEKEND...BUT
TEMPERATURES STILL TOPPING OUT AROUND 5-10 DEGREES BELOW CLIMO
MONDAY.

&&

.AVIATION...
BREEZY CONDITIONS ACROSS THE KERN COUNTY MTNS AND DESERTS...AS WELL
AS THE WEST SIDE OF THE SAN JOAQUIN VALLEY WITH STRONG WINDS UPTO
40KTS...MAINLY OVER KERN COUNTY...POSSIBLE AFTER 18Z TUESDAY.
OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIF
INTERIOR THROUGH 00Z WEDNESDAY.

&&

.AIR QUALITY ISSUES...
ON MONDAY MAY 21 2012... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN... SEQUOIA NATIONAL PARK AND FOREST AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM TUESDAY TO 5 AM PDT WEDNESDAY
CAZ095-099.

&&

PUBLIC...JEB
AVN/FW...MOLINA
SYNOPSIS...PJ

WEATHER.GOV/HANFORD

Nearby

Wind Advisories in California, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.